1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Next Step?

Discussion in 'Type 2 Diabetes' started by John_ch, Mar 21, 2014.

  1. John_ch

    John_ch Type 2 · Well-Known Member

    Messages:
    69
    Likes Received:
    21
    Trophy Points:
    48
    Good morning to one and all!

    I thought it was high time I posted a quick update :)
    It has been a very busy time for us... We have been getting the house ready to go on the market and my mrs has been run off her poor wee feet at work!

    I am now maxed out on my Glicazide and bloods have came down a bit. From an average of 22 they now level out at 14! Still far too high! I have started to get more exercise and have noticed it can really play havoc with my bloods, after taking up walking again I have found that after an hour of medium hill walking my glucose level crashes from 18ish to 3.6-3.9 I am sure this is just because I am burning up a lot of energy and hope this will sort its self out as I get back into the rhythm of walking. They are fine on flat walks, even 10 mile plus, lol they just don't like hills!

    I am due to see my nurse on the 28th for a review, at the last appointment she said I was maxed out with my currant medication and she is sure that they will need to add another "agent" to get my levels down. I asked what the other agent is but she needs to speak to the doctor before deciding.

    So my question is... Will it be another tablet or does it look like I will be moving to needles?

    Thanks


    Sent from the Diabetes Forum App
     
    • Like Like x 3
  2. Osidge

    Osidge Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    1,272
    Likes Received:
    434
    Trophy Points:
    123
    It may be that you would benefit by going on exenatide or dapagliflozin. The first is either a twice daily or a weekly injection and the latter a once daily pill. Neither of these medications force the body to produce more insulin than they need in the way that gliclazide does. You may find that you are able to reduce your gliclazide usage or stop it completely.

    Hope this helps

    Doug
     
  3. ))Denise((

    ))Denise(( Type 2 · Well-Known Member

    Messages:
    1,579
    Likes Received:
    496
    Trophy Points:
    123
    What are you eating John? Have you cut the amount of carbs you eat? More meds may not be a foregone conclusion.
     
  4. John_ch

    John_ch Type 2 · Well-Known Member

    Messages:
    69
    Likes Received:
    21
    Trophy Points:
    48
    Hi Denise, I have a very low carb intake. Cut down on everything when my bloods started playing up! Nothing I do good wise helps.
     
  5. Totto

    Totto Type 2 · Well-Known Member

    Messages:
    2,831
    Likes Received:
    4,131
    Trophy Points:
    178
    Are you sure you are T2? Have you had antibodies tested? I find it close to impossible for a T2 on the amount of meds you are on to have so high bg when low carbing. Do you eat a lot of protein? This might add to your bg, if so.
     
  6. John_ch

    John_ch Type 2 · Well-Known Member

    Messages:
    69
    Likes Received:
    21
    Trophy Points:
    48
    I was thinking it may not be T2, the nurse is wondering if she should refer me to the hospital.
    Don't eat a lot of protein... Try to balance all my meals. Most of my meals are prepared from scratch and I'm a bit anal about portion control etc.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook